MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 10" SMALLBORE EXT SET W/6-PORT NANOCLAVE® MANIFOLD, CHECK VALVE, CLAMP, ROTATING; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 10" SMALLBORE EXT SET W/6-PORT NANOCLAVE® MANIFOLD, CHECK VALVE, CLAMP, ROTATING; STOPCOCK, I.V. SET
Catalog Number AM6109
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although the device was requested to be returned for evaluation, it has not been received.Without the returned device, a probable cause is unable to be determined.
 
Event or Problem Description
It was reported that a 10" (25 cm) smallbore ext set w/6-port nanoclave® manifold, check valve, clamp, rotating luer generated a leak during patient use.It was stated in the report that the patient had a line change during the day shift.They completed the complete line change.All tubing was primed and capped correctly on the manifold with the "tail".They disconnected and did a cap change on all lumens and connected the new lines/tubing to the new caps.The patient started decompensating ~5 hours after the line change, and the withdrawal assessment tool score (wats) was a 6.They tried to figure out the problem, and when giving as-needed medications (prns) at the central venous pressure (cvp)/push port, they noticed the lines were wet.They traced the lines and found the manifold to be defective and leaking at the site where the "tail" and manifold come together.They immediately disconnected the defective manifold and primed a new manifold to attach drops (gtts).After prns were given and a new manifold was attached to the patient, the patient calmed down and vitals stabilized.There was no patient harm reported.
 
Additional Manufacturer Narrative
Corrected information can be found in b1 and h1.Additional information can be found in b2 and b5.One used list# am6109, 10", connected to an used, blue connector and an unknown, clave was returned for evaluation.As received an incomplete fully insertion between the adaptor and the manifold was observed, additional a leaking from a crack located on the adapter was observed.The returned set was tested as procedure and a leak from the crack on the adaptor and between manifold was observed.It was observed the female luer was spinning freely connected into the manifold, meaning an incomplete insertion.Complaint of leaks can be confirmed.The probable cause was due an incomplete insertion between adaptor and manifold during manufacturing process.The probable cause of the crack observed on the female luer adaptor is unknown.
 
Event or Problem Description
New information was received stating that the medication not reached the patient leading to deteriorating vital signs, increased agitation.Patient recovered after broken manifold replaced.The delay in therapy occurred after cap change.There was patient harm.

Brand Name
10" SMALLBORE EXT SET W/6-PORT NANOCLAVE® MANIFOLD, CHECK VALVE, CLAMP, ROTATING
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
colonia rancho santa clara, ma
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key20571387
Report Number9617594-2024-01538
Device Sequence Number15454464
Product Code FMG
UDI-Device Identifier00887709077645
UDI-Public00887709077645
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAM6109
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer11/08/2024
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED FLUID, UNK MFR.
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown